Alert archive / Michigan / Special Marine Warnings in 2008
Special Marine Warning 21, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Jun 10, 2008, 6:25 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 10, 2008, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
The radar
The NCL Michigan radar (KAPX), 108 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS53 KAPX 102225
SMWAPX
LHZ347-361-102330-
/O.NEW.KAPX.MA.W.0021.080610T2225Z-080610T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
NEARSHORE WATERS FROM 5 NAUTICAL MILES EAST OF THE MACKINAC BRIDGE
TO PRESQUE ISLE LIGHT...
* UNTIL 730 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND WINDS OVER 35
KNOTS...3 NAUTICAL MILES NORTHWEST OF POINT NIPIGON...MOVING EAST
AT 26 KNOTS.
* MARINE LOCATIONS IMPACTED INCLUDE...
BOIS BLANC ISLAND...
NINE MILE POINT...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING
AND HEAVY RAIN. IF POSSIBLE...BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM HAS PASSED. BE SURE ALL PASSENGERS ARE
WEARING FLOTATION DEVICES.
LAT...LON 4556 8415 4562 8421 4565 8429 4565 8447
4572 8460 4589 8459 4590 8427 4587 8403
4588 8390 4586 8384 4585 8367 4583 8359
4578 8362 4576 8345 4547 8338
TIME...MOT...LOC 2225Z 268DEG 26KT 4575 8451
$$3 follow-up statements
000
FZUS73 KAPX 102249
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
649 PM EDT TUE JUN 10 2008
LHZ347-361-102330-
/O.CON.KAPX.MA.W.0021.000000T0000Z-080610T2330Z/
649 PM EDT TUE JUN 10 2008
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
THE FOLLOWING AREA...
NEARSHORE WATERS FROM 5 NAUTICAL MILES EAST OF THE MACKINAC BRIDGE TO
PRESQUE ISLE LIGHT...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND WINDS
OVER 35 KNOTS...6 NAUTICAL MILES NORTHWEST OF NINE MILE POINT...OR
ABOUT 2 NAUTICAL MILES NORTHWEST OF CORDWOOD POINT...MOVING EAST AT
30 KNOTS.
MARINE LOCATIONS IMPACTED INCLUDE...
NINE MILE POINT.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING
AND HEAVY RAIN. IF POSSIBLE...BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM HAS PASSED. BE SURE ALL PASSENGERS ARE
WEARING FLOTATION DEVICES.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
LAT...LON 4547 8338 4556 8415 4562 8421 4565 8429
4565 8447 4572 8449 4583 8440 4586 8426
4586 8392 4583 8384 4582 8368 4580 8362
4578 8362 4576 8345
TIME...MOT...LOC 2249Z 268DEG 26KT 4569 8426
$$000
FZUS73 KAPX 102319
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
720 PM EDT TUE JUN 10 2008
LHZ347-361-102330-
/O.CON.KAPX.MA.W.0021.000000T0000Z-080610T2330Z/
720 PM EDT TUE JUN 10 2008
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
THE FOLLOWING AREA...
NEARSHORE WATERS FROM 5 NAUTICAL MILES EAST OF THE MACKINAC BRIDGE TO
PRESQUE ISLE LIGHT...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...OVER OPEN
WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...OR ABOUT 12
NAUTICAL MILES NORTH OF FORTY MILE POINT...MOVING EAST AT 30 KNOTS.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING
AND HEAVY RAIN. IF POSSIBLE...BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM HAS PASSED. BE SURE ALL PASSENGERS ARE
WEARING FLOTATION DEVICES.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
LAT...LON 4554 8399 4585 8389 4583 8384 4582 8368
4579 8362 4578 8362 4578 8352 4576 8352
4577 8346 4575 8344 4574 8345 4549 8339
TIME...MOT...LOC 2320Z 275DEG 30KT 4567 8379
$$000
FZUS73 KAPX 102334
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
734 PM EDT TUE JUN 10 2008
LHZ347-361-102344-
/O.EXP.KAPX.MA.W.0021.000000T0000Z-080610T2330Z/
734 PM EDT TUE JUN 10 2008
...SPECIAL MARINE WARNING HAS EXPIRED FOR THE FOLLOWING AREA...
NEARSHORE WATERS FROM 5 NAUTICAL MILES EAST OF THE MACKINAC BRIDGE TO
PRESQUE ISLE LIGHT...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
AT 734 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THE WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4554 8399 4585 8389 4583 8384 4582 8368
4579 8362 4578 8362 4578 8352 4576 8352
4577 8346 4575 8344 4574 8345 4549 8339
TIME...MOT...LOC 2319Z 275DEG 30KT 4567 8380
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 10, 3:40 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT TUE JUN 10 2008 .DISCUSSION...SECOND 500 MB WAVE THAT WAS TRAILING THE ONE THIS MORNING IS NOW PRODUCING THUNDERSTORMS OVER THE REGION. THE MAIN AREA THAT WE HAVE BEEN WATCHING IS ALONG THE LAKE BREEZE BOUNDARY IN E UPPER. MOST HAVE BEEN OUT OF THE AREA, BUT THE MOVEMENT MIGHT BRING THEM INTO OUR AREA OVER THE NEXT HOUR. THE SECOND AREA IS ALONG THE M-55 CORRIDOR WITH HALF INCH HAIL REPORTED NEAR MOORESTOWN IN MISSAUKEE COUNTY. THERE IS A BIT OF DIURNAL CU IN N WISCONSIN. TONIGHT...AS THE 500 MB WAVE MOVES OUT, WITH THE SFC TROUGH AND WE GET PAST PEAK HEATING, THE CLOUDS TO THE WEST AND THE THUNDERSTORMS OVER THE REGION WILL FADE AWAY AS THE INSTABILITY DIMINISHES FROM THE LACK OF SOLAR HEATING. THERE WILL BE A BREAK FOR A WHILE OVERNIGHT, THEN A WARM FRONT WITH WEAK FORCING MOVES OVER THE REGION IN THE EARLY MORNING. THE GFS THINKS THAT IT WILL RAIN WHILE THE NAM IS LESS BULLISH. SO HAVE PUT IN LOW CHANCE POPS FOR NW LOWER AS THIS WEAK WARM WING MOVES THROUGH. LUTZ WEDNESDAY...A PARTLY SUNNY AND QUIET DAY EXPECTED. TONIGHT/S FRONTAL BOUNDARY WILL BE DRAPED ACROSS SRN LOWER MI BY 12Z WED...AS HIGH PRESSURE NOSES SEWD ACROSS THE UPPER GREAT LAKES. RETURN FLOW INTO UPPER MS VALLEY WILL BE STRONG ON BACK SIDE OF THIS HIGH. RETURN FLOW WAA...COUPLED WITH UPPER TROUGH ROTATING EWD INTO THE NRN PLAINS WILL RESULT IN SHOWERS/STORMS ACROSS UPPER MS BY LATE WED. WHILE PRECIP WILL REMAIN W OF MICHIGAN THROUGH WED...MID/UPPER CLOUDS WILL LIKELY TRAVERSE UPPER RIDGE AXIS INTO REGION. THIS WILL RESULT IN A PARTLY SUNNY DAY. WEDNESDAY NIGHT AND THURSDAY...DEEP LAYER RIDGING WILL SLIDE E OF REGION. THIS WILL ALLOW STRONG WAA -- FUELED BY 40-50 KT 850 MB LLJ -- TO GRADUALLY SPREAD EWD INTO THE GREAT LAKES. MODELS SUGGEST THAT MOISTURE AT NOSE OF LLJ WILL SUPPORT SOME CONVECTION IN ERN UPPER LATE WED NIGHT...AS NRN LOWER REMAINS PARTLY CLOUDY. BY THURSDAY...A SERIES OF UPPER IMPULSES WILL BEGIN TO ROTATE OUT OF NRN PLAINS TROUGH INTO THE WESTERN GREAT LAKES. WITH CONTINUED WAA AND AN APPROACHING SURFACE TROUGH...A RISK FOR SHOWERS AND THUNDERSTORMS WILL STEADILY OVERSPREAD REGION FROM WEST TO EAST THURSDAY AND THURSDAY NIGHT -- BEGINNING IN NW LOWER AND E UPPER THUR AFTERNOON AND REACHING ERN PARTS OF FORECAST AREA BY LATE THURSDAY NIGHT. FRIDAY...WILL CONTINUE RISK FOR SHOWERS AND STORMS AREA-WIDE. MODELS HAVE TRENDED TOWARD WEAKENING AND SPEEDING UP INITIAL COLD FRONT EARLY FRIDAY...WITH A TENDENCY TOWARD STRENGTHENING A SECONDARY FRONT TAKING SHAPE OVER THE UPPER MS VALLEY. UPSHOT...RISK FOR SHOWERS/STORMS WILL CONTINUE FOR FRI AND FRIDAY NIGHT. SATURDAY THROUGH TUESDAY...FRIDAY/S COLD FRONT WILL HAVE PUSHED E OF FORECAST AREA BY SATURDAY...AS THE ASSOCIATED UPPER TROUGH ROTATES NE THRU ONTARIO. HOWEVER...REGION WILL REMAIN IN A RATHER PROGRESSIVE PATTERN...WITH WEAK/BROAD UPPER TROUGH ACROSS THE NERN U.S. AND AN OTHERWISE ZONAL FLOW ACROSS THE NRN U.S. -- NOT ALL THAT UNUSUAL FOR EARLY-MID JUNE. IN WAKE OF FRIDAY/S FRONT...MODELS AGREE THAT THERMAL TROUGH AND SURFACE RIDGING SHOULD PROVIDE FOR QUIET/PLEASANT WEATHER ON SAT. FORECAST THEN BECOMES A BIT CHAOTIC BEYOND SAT...AS MODELS STRUGGLE WITH THE TIMING OF SUBSEQUENT SHORT WAVES PROGGED TO PUSH EWD/ESEWD IN THE AFOREMENTIONED ZONAL FLOW. WILL TENTATIVELY BRING NEXT CHANCE FOR SHOWERS/STORMS INTO FORECAST FOR SUN/MON TIMEFRAME...WITH DRY WEATHER RETURNING FOR TUE. HIGHS THROUGH THE PERIOD WILL AVERAGE CLOSE TO NORMAL...WITH 60S AND 70S EXPECTED. SMITH && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT TUE JUN 10 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH 10 PM THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT ACROSS EASTERN UPPER MICHIGAN...AND THURSDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMITH
In the hours before
Local storm report, Jun 10, 4:09 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL HOUGHTON LAKE 44.30N 84.76W
06/10/2008 E0.75 INCH ROSCOMMON MI BROADCAST MEDIA
&&
LUTZLocal storm report, Jun 10, 4:20 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PRUDENVILLE 44.30N 84.67W
06/10/2008 M0.75 INCH ROSCOMMON MI TRAINED SPOTTER
&&
MPCLocal storm report, Jun 10, 5:18 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
518 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 E GLENNIE 44.57N 83.66W
06/10/2008 E0.88 INCH ALCONA MI TRAINED SPOTTER
&&
MPCThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:08 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Roscommon | 52 min |
| Jun 10, 3:34 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 56 min |
| Jun 10, 3:59 PM EDT | Severe Thunderstorm Warning | APX | Iosco, Ogemaw, Roscommon | 61 min |
| Jun 10, 4:53 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 47 min |
| Jun 10, 5:26 PM EDT | Special Marine Warning | APX | 35 min | |
| Jun 10, 5:32 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco | 43 min |
| Jun 10, 5:45 PM EDT | Special Marine Warning | APX | 60 min | |
| Jun 10, 7:00 PM EDT | Special Marine Warning | APX | 60 min |
Nearby
Special Marine Warnings in Michigan, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.